PAS years after stopping?

Oct 27, 2019
1
0
1
#1
So a little backstory:

I took Accutane for a year or so around 2011-2012 when I was 16. I had no noticeable effects on libido (that I remember) during treatment and my libido remained consistently high for a good 3-4 years after (until about 2015-2016). I wouldn't say that I crashed or anything then but my libido started to fluctuate. Meaning it would still be just as high as before at times and at other times it would be really low. Almost no in between.

At first libido would be high 80%+ of the time but it gradually got worse until about 2017 when I noticed that my libido was high only maybe about 40% of the time and low 60% of the time. At this point I was already taking Fish Oil and a multivitamin but nothing else. I started taking ZMA and some Citrulline which helped for a few months but then it went back to what it was before (40% high, 60% low). I still take these supplements btw. Then I started taking Ashwagandha (around May 2017) which actually helped my libido quite a bit. My libido would still fluctuate, but would be high closer to 70% of the time, as opposed to 40.

I was pretty content with this but after about a year, in April 2019, my libido dropped. I wasn't alarmed at first because I assumed the libido would come back like it always does, but...well it still hasn't as of today. Well in the last few months it has returned for a few days here and there but 95% of the time it is low now.

Anyway, I am basically wondering...do you think this can be PAS? I feel like Accutane can't possibly start causing effetcts years after but I can't think of anything else it could be. I have not taken any other hard drug or similar. Only the supplements mentioned above. I will call a doctor to test my hormones and such of course as that can cause issues. But it is weird because I have no other symptoms. Anyone with a similar experience that think Accutane caused issues years after? I know there was a thread by Bigpoppa but he had effect immediately as he stopped taking Accutane, while I had no sign of lowered libido until 3-4 years after. And I have yet to see any thread here, or even on propeciahelp with a similar experience.

Obviously I don't expect any definitive answers here considering PAS really is a mystery, but I guess I just want to start a discussion, get some opinions and personal experiences.
 

Dubbya_B

Member
Staff member
Jun 27, 2018
41
25
18
USA
#2
Hello and sorry for the late reply.

Being that there is almost no understanding of the underlying cause of PAS, it is difficult to say if you began experiencing this condition years after cessation. There is a chance that a withdrawal effect is at play. That is, after the effects of Accutane wear off, (it's anti-acneic effect wears off after years for some), hormone levels return to normal in a system that is persistently adjusted to low levels, causing a rebound effect. There is evidence that a similar mechanism is at fault for PFS (post-finasteride syndrome), which shares a strong overlap in symptoms with PAS.

You are probably doing the best and most rational thing by searching for other possible causes via medical diagnostics. Believe me, you'll want to rule anything else out at this stage. Hopefully , it is something easily treatable like simple hypogonadism.